Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Arimidex and Urinary Frequency

This year I finished 5 years on Arimidex.  Coincidently or not,  I found that I go frequently to pee especially at night. I can get up to go to the toilet up to 5 times.  Has anyone else found the same thing?

  On Monday I go for a Cytoscopy to see what the problem might be in my bladder.   I'm quite nervous since all I can think about is Bladder Cancer.  While it is rare in Women, it does occur to women who have had radiation.

HELP!

Comments

  • Isabella4
    Isabella4 Member Posts: 1,352
    edited December 2008

    Oooo yes, add me to that one, I am up and down thru the night, and thru the day I am at the toilet  all the time.... just HAVE to go....can't wait.

    Funny story: happened to me today.

    I was rushing around, well, at Arimidex speed, trying to do a gazillion things at once, I had just decided to finish off tiling my downstairs toilet. All it needed was 20 mins grout putting on a few tiles I hadn't quite got round to finishing off. I did this, resting the grout container on the toilet, lid down.

    I was taken short, absolutely bursting, shot into the toilet in my usual hurry, and sat down on the lid ...and peed !!  What a mess. I ended up having to clean the whole carpet !!  I keep telling myself I can't do anything else stupid, then I go and do this !!

    DD went for a cytoscopy, a month ago, and said while it was a little uncomfortable, she was more embarassed than anything !! She had been dreading it for weeks, but says she would not be scared to go again.

    I've just done five and a half years on Arimidex, and aim to stay on quite a bit longer if all goes well.

    Isabella.

  • dmk123
    dmk123 Member Posts: 5
    edited December 2008

    Isabella,

    Thank you for giving me this chuckleSmile

    I really needed it!.  I am so nervous for tomorrow.  Did you ever think that you might have a bladder infection?  Has any doctor confirmed that his might be due to Arimidex?  I can't seem to find anything on it?

    I really appreciate your humour.  Thanks for responding!

  • Annabella58
    Annabella58 Member Posts: 916
    edited December 2008

    Me too!  I almost pee my pants until I get to the john....I think it's more to do with menopause than anything else.

    Arimidex query: anybody get spotting, like you were getting a mini period?  Weird.

    And what's with the high cholesterol thing?

  • Welga
    Welga Member Posts: 88
    edited December 2008

    Same here but on Femara have to get up 4 times a night to pee, always thirsty and drinking a lot evenigns also, so is it the Femara that makes me thirsty and makes me pee so much or is it the Femara. that makes us run to the washroom so often........not easy to sort out

  • dmk123
    dmk123 Member Posts: 5
    edited December 2008

    Well the Cystoscopy is finished.  Phew!  Thaks Isabella.  It was not as bad as I thought.

     The urologist founda few benign polyps. Then asked how comfortables ex was.  Ouch!  I told him.  He asked His against it for tumours that are positive for estrogen.

    Back to the frequent urination,  I got no peticuliar answer except overactive bladder.  More and more, I am also wondering if it may be due to the presence or absence of estrogen.

  • Elbeth
    Elbeth Member Posts: 2
    edited November 2016

    I have been on Arimidex for only a few weeks but have noticed I've been urinitating more. I was recently diagnosed with overactive blzddrd prior to starting it. I'm on medication for it, but now it's not as effective after starting Arimidex. I also now have trouble sleeping. I wanted to join a forum with others in similar situatins.

  • moderators
    moderators Posts: 7,888
    edited November 2016

    Elbeth, welcome to our community. Have you been back to your physician to ask about your overactive bladder condition? Or your medical oncologist to discuss the symptoms you are experiencing since Arimidex. Also, have they checked that you don't have any type of bladder infection? So sorry to hear all you are going through!

  • wallycat
    wallycat Member Posts: 1,241
    edited November 2016

    I've always peed a lot so never attributed it to AIs specifically but as we lose estrogen (even simply getting older), the bladder and the urethra suffer.

    Have you tried pumpkin seed oil? That may help some people.

    Don't forget Kegel exercises and "training" your bladder.

    Good luck with the exam.

  • Elbeth
    Elbeth Member Posts: 2
    edited November 2016

    I see a gynourologist & saw her recently & have to go back to do a post void test. They did urinalysis & no infecton- that would be too easy! Have also tried Kegels & coconut oil- not pumpkin seed oil.

  • Christy1
    Christy1 Member Posts: 1
    edited February 2018

    yes it does. An hour after I take it I am running to the loo. Usually go through the night but taking this treatment I go up to 4 or give times.

  • Annadj13
    Annadj13 Member Posts: 1
    edited June 2018

    I am back on Arimidex and am experiencing several annoying side effects, one being frequent urination at night. I am up every two hours and the closer I am to morning, the less control I have. I have to wear pads but lately that is not enough!

  • wallan
    wallan Member Posts: 192
    edited June 2018

    This is interesting. I was just at my GP last week complaining of frequent urination. He tested me for a bladder infection and put me on antibiotics. Of course, there was no infection and I still get the frequent urination.

    Another side effect of Arimidex. Whaddya know.....

    wallan

  • dtad
    dtad Member Posts: 771
    edited June 2018

    Hi everyone...yes frequent urination, UTIs and interstitial cystitis are all side effects of aromatase inhibitors. Lack of estrogen causes the lining of the bladder to thin out and thus the symptoms.

  • hope70
    hope70 Member Posts: 8
    edited August 2018

    I am taking Exemestane for almost 3 years. Just now developed the similar symptoms . Up every 2 hours at night and spawned bladder . What is your doc doing to help you

  • Cathyviolet
    Cathyviolet Member Posts: 2
    edited March 2021

    I have been taking arimidix for 6 years . I just started to have urinary frequency at night. At least 3 times a night I have to get up. I don’t drink alcohol and reduce my intake after dinner. I am wondering if it is affecting my anti diuretic hormone. I guess I need to take it up with oncologist. I really want off this drug.

  • flashlight
    flashlight Member Posts: 311
    edited March 2021

    Reduced estrogen levels can cause this.